# SDR CA000830045

- Difficulty date: August 3, 2000
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Swrngn SA227AC
- Aircraft time: 22,187 hours
- Engine: Garrtt TPE33111U
- Propeller: Rotol R321482F8
- System (JASC): 3424 · Turn and Bank/Rate of Turn Indicator
- Part: Indicator
- Part number: 40007848503
- Condition: Shorted
- Location: Cockpit
- Part time: 23,127 hours
- Component: Turn & Slip, Gendesign
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, B, I

## Discrepancy

(CAN) AIRCRAFT WAS AT CRUISE ALTITUTE WHEN FLIGHT CREW FIRST NOTICED AN ELECTRICAL SMELL THEN SMOKE COMING FROM THE L/H INSTRUMENT PANEL. THEY IMMEDIATELY STARTED DEACTIVATING SYSTEMS AND DESCENDED TO A SAFE ALTITUTE TO DEPRESSURIZE THE CABIN. THE CREW THEN DETERMINED THE FAULT TO BE WITH THE L/H TURN AND SLIP. THE A/C LANDED AS PER EMERGENCY PROCEDURES WITHOUT FURTHER INCIDENT. UPON INVESTIGATION BY MAINTENANCE, IT WAS DETERMINED THE UNIT IN QUESTION HAD MALFUNCTIONED INTERNALLY.
